Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 110, NWS Austin/San Antonio, TX

August 16, 2016Williamson County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Aug 16, 2016, 4:12 PM CDT for Williamson County, Texas. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Aug 16, 2016, 4:12 PM CDT (21:12 UTC)
Expired
Aug 17, 2016, 8:01 AM CDT
In force
16 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 24 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Gabriel River at Georgetown South Fork (GETT2). The gauge peaked at 9.00 ft at Aug 16, 2016, 4:00 PM CDT.

actionminormoderate51008/1608/1708/18
Action stage
7 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08104900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

173 
WGUS44 KEWX 162112
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
412 PM CDT TUE AUG 16 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  South Fork San Gabriel River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC491-171301-
/O.NEW.KEWX.FL.W.0110.160816T2112Z-160817T1301Z/
/GETT2.1.ER.160816T2034Z.160816T2200Z.160817T0101Z.NO/
412 PM CDT TUE AUG 16 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the South Fork San Gabriel River At Georgetown.
* until Wednesday morning...or until the warning is cancelled.
* At  4 PM Tuesday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river has already risen above flood stage and will
  continue to rise to near 10.2 feet by late this afternoon. The river 
  is expected to fall below flood stage by 9 pm this evening.
* Impact...At 9.0 feet...Minor lowland flooding reaches low areas of the flood 
  plain with no significant damage. Lowest areas of the city park downtown are 
  flooded..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Georgetown          5    9    9.1    Tue 4 PM   4.5   3.6   3.2   2.9   2.8


&&

LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
      3064 9737 3062 9760             

$$

BMW
1 follow-up statement
209 
WGUS84 KEWX 170215
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
915 PM CDT TUE AUG 16 2016

...The flood warning is cancelled for the following rivers in Texas...

  South Fork San Gabriel River At Georgetown Affecting Williamson County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC491-170245-
/O.CAN.KEWX.FL.W.0110.000000T0000Z-160817T1301Z/
/GETT2.1.ER.160816T2035Z.160816T2046Z.160816T2055Z.NO/
915 PM CDT TUE AUG 16 2016

The flood warning is cancelled for
  the South Fork San Gabriel River At Georgetown.
* At  8:15 PM Tuesday the stage was 5.1 feet.
* Flood stage is 9.0 feet.
* Forecast...The river will continue to fall to 3.3 feet by Thursday morning.


&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Wed   Thu   Fri   Sat   Sun
 Georgetown          5    9    5.1   Tue 08 PM   3.5   3.3   3.1   2.8   2.7


&&

LAT...LON 3059 9777 3065 9778 3070 9760 3070 9740
      3064 9737 3062 9760             

$$

BMW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 16, 2:51 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 16, 2:51 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
251 PM CDT TUE AUG 16 2016

.SHORT TERM (Tonight through Wednesday Night)...
A very active weather period continues for August across South-
Central Texas this afternoon. Numerous showers and thunderstorms
are in place across the eastern two-thirds of the region. With
more thunderstorms around today versus the past several days we
are seeing 1-2 inches of rain fall in one hour rainfall which is
leading to minor flooding of creeks, streams, and low-lying
areas. Overall, the current trend of activity should persist
through the late afternoon and evening hours. Should see activity
diminish in coverage after 9 pm or so, similar to previous nights
with convection likely firing once again after midnight. The
stalled frontal boundary should be pushed north of the region by
tomorrow which means we will likely lose some of our focus for
shower and storm development. Precipitable water values will
remain above 2 inches across most of the CWA with warm air
advection at 850 mb feeding into a trough just north of the area.
This will likely continue the chances for a decent coverage of
showers and thunderstorms with the bulk of the activity possibly
across the northern Hill Country in closer proximity to the 850 mb
trough axis. The soils across the area have become very saturated
and any rainfall tomorrow will likely continue to pose a minor
flash flooding threat. Also, with slightly warmer temperatures
tomorrow, the chances for deep convection is higher which could
lead to higher rainfall rates from more efficient storms. Have
opted to extend the Flash Flood Watch through 7 PM Wednesday to
cover the additional threat of flash flooding.

Tomorrow night should be similar to tonight with a decreasing
coverage of shower and storm activity. Temperatures in the short-
term will continue to be influenced by the abundant cloud cover
and rainfall with highs in the lower 80s to near 90 and lows in
the lower to middle 70s.

&&

.LONG TERM (Thursday through Tuesday)...
For Thursday, the shear axis will still be in place across Texas
with precipitable water values greater than 2 inches for most of
the region. Will continue chance PoPs for most of the area with
the higher PoPs across the eastern CWA where the best moisture
will be located. Moisture values will drop off on Friday which
should decrease the coverage of showers and thunderstorms and will
only show 20-30 PoPs for the area.

The forecast for the weekend and into Monday shifts with some
uncertainty regarding the next Central Plains trough and another
possible weak or stalling frontal boundary moving into South-
Central Texas. A fairly deep trough for August is expected to pass
through the plains by Sunday morning and will send a front into
Texas on Sunday. The GFS and the ECMWF have some discrepancies
regarding how far south this front will go. The ECMWF is more
bullish and brings the boundary into the CWA which would likely
equate to a higher coverage of shower and storms Sunday and into
Monday. On the other hand, the GFS keeps the front to the north
and has a lower coverage of activity. Given the strength of the
trough and the history with the current system, want to lean more
to the ECMWF. Any frontal boundary should be gone by Tuesday and
will decrease the coverage of activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              72  84  73  87  74 /  60  80  40  40  20
Austin Bergstrom Intl Airport  71  84  72  89  73 /  60  80  40  40  20
New Braunfels Muni Airport     72  84  73  89  74 /  50  70  40  40  20
Burnet Muni Airport            70  82  72  85  72 /  60  80  40  40  30
Del Rio Intl Airport           74  87  74  89  74 /  40  50  50  50  40
Georgetown Muni Airport        72  82  72  86  74 /  60  80  40  40  30
Hondo Muni Airport             73  85  73  88  73 /  50  70  40  40  30
San Marcos Muni Airport        71  84  73  89  74 /  60  70  40  40  20
La Grange - Fayette Regional   74  86  74  89  75 /  50  60  30  40  20
San Antonio Intl Airport       73  85  74  88  75 /  50  70  40  40  20
Stinson Muni Airport           74  86  75  89  75 /  50  60  40  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday evening for the following
counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet...
Caldwell...Comal...De Witt...Fayette...Frio...Gillespie...
Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr...Lavaca...
Lee...Llano...Medina...Real...Travis...Uvalde...Williamson...
Wilson...Zavala.

Flash Flood Watch until 7 PM CDT this evening for the following
counties: Dimmit.

&&

Mesoscale/Aviation...17
Synoptic/Grids...Hampshire
Public Service/Data Collection...33
Hazardous weather outlook, Aug 16, 3:01 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
301 PM CDT TUE AUG 16 2016

TXZ171>173-183>194-202>209-217>225-228-172015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
301 PM CDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS
THIS AFTERNOON THROUGH LATE TONIGHT ACROSS MOST OF SOUTH-CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS WHICH
COULD LEAD TO FLASH FLOODING...ESPECIALLY OVER THE HILL COUNTRY
AND AREAS ALONG AND EAST OF INTERSTATE 35 THAT HAVE GENERALLY
RECEIVED ANYWHERE FROM 2 TO 8 INCHES OF RAIN SINCE LAST SATURDAY.

THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FOR COUNTIES ALONG
AND EAST OF U.S. HIGHWAY 83. ADDITIONAL RAINFALL AMOUNTS OF 1 TO
2 INCHES ARE POSSIBLE WITH ISOLATED TOTALS UP TO 3 INCHES. THESE
RAINFALL AMOUNTS COMBINED WITH NEARLY SATURATED SOILS WILL LEAD TO
RAPID RUNOFF AND FLASH FLOODING. REMEMBER...TURN AROUND DON'T DOWN
IF YOU ENCOUNTER A FLOODED ROADWAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN ON
WEDNESDAY BEFORE BECOMING MORE SCATTERED ON THURSDAY AND
DECREASING IN COVERAGE FURTHER ON FRIDAY. LOCALLY HEAVY RAINFALL
CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE AGAIN ON
WEDNESDAY OVER MOST OF SOUTH CENTRAL TEXAS. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH WEDNESDAY EVENING. REMEMBER...TURN AROUND DONT
DOWN IF YOU ENCOUNTER A FLOODED ROADWAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND
COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT TO THE NWS ANY
SIGNIFICANT RAINFALL AMOUNTS AND FLOODING REPORTS.

In the hours before

Local storm report, Aug 16, 10:45 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 AM CDT TUE AUG 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     FLASH FLOOD      2 SSE OATMEAL           30.66N  98.07W
08/16/2016                   BURNET             TX   LAW ENFORCEMENT

            FM 243 AT 1174 CLOSED DUE TO FLOODING

&&

EVENT NUMBER EWX1600598

CVP
Local storm report, Aug 16, 3:03 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
303 PM CDT TUE AUG 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     FLASH FLOOD      3 ESE PILOT KNOB        30.15N  97.64W
08/16/2016                   TRAVIS             TX   CITY OFFICIAL

            ELROY RD AT MCANGUS CLOSED DUE TO FLOODING

&&

EVENT NUMBER EWX1600599

CVP
Local storm report, Aug 16, 3:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT TUE AUG 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     FLASH FLOOD      4 N CAMP MABRY          30.38N  97.78W
08/16/2016                   TRAVIS             TX   CITY OFFICIAL

            LOOP 360 SHUT DOWN AT BULL CREEK BETWEEN SPICEWOOD
            SPRINGS ROAD AND RANCH ROAD 2222.

&&

EVENT NUMBER EWX1600600

BMW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:43 AM CDTAreal Flood AdvisoryEWXComal, Hays107 min
Aug 16, 5:38 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Comal, Hays, Travis3 hr
Aug 16, 6:34 AM CDTFlash Flood WarningEWXBlanco, Burnet, Hays, Travis3 hr
Aug 16, 7:58 AM CDTFlash Flood WarningEWXBurnet, Travis, Williamson3 hr
Aug 16, 8:51 AM CDTAreal Flood AdvisoryEWXDimmit, Zavala3 hr
Aug 16, 10:52 AM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
Aug 16, 12:56 PM CDTAreal Flood AdvisoryEWXAtascosa, Karnes3 hr
Aug 16, 1:37 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Aug 16, 1:50 PM CDTAreal Flood AdvisoryEWXHays, Travis3 hr
Aug 16, 2:09 PM CDTRiver Flood WarningEWXTravis30 hr
Aug 16, 2:26 PM CDTAreal Flood AdvisoryEWXAtascosa, Bandera, Bexar, Blanco, Comal, Frio and 5 more3 hr
Aug 16, 2:56 PM CDTFlash Flood WarningEWXHays, Travis, Williamson3 hr
Aug 16, 3:16 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Travis3 hr
Aug 16, 4:18 PM CDTFlash Flood WarningEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca and 2 more3 hr
Aug 16, 4:50 PM CDTFlash Flood WarningEWXBandera, Bexar, Kendall, Medina115 min
Aug 16, 5:45 PM CDTFlash Flood WarningEWXTravis2 hr
Aug 16, 6:47 PM CDTAreal Flood AdvisoryEWXBexar58 min

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.